Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2013, 3:51 PM MST for Pima County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2013, 3:51 PM MST (22:51 UTC)
- Expired
- Jul 7, 2013, 4:45 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WUUS55 KTWC 072251
SVRTWC
AZC019-072345-
/O.NEW.KTWC.SV.W.0020.130707T2251Z-130707T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
351 PM MST SUN JUL 7 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY...MARANA...
* UNTIL 445 PM MST
* AT 342 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH AND DENSE BLOWING DUST. THESE
STORMS WERE LOCATED ACROSS SOUTHERN AND NORTHEAST TUCSON WITH
ADDITIONAL AREAS DEVELOPING ACROSS EASTERN PIMA COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AVRA
VALLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE AND BLOWING DUST WITH THIS STORM WILL OCCUR AHEAD OF
RAIN OR LIGHTNING IN SOME LOCATIONS. SOME AREAS WILL THEN EXPERIENCE
HEAVY RAINFALL BEHIND THE BLOWING DUST.
&&
LAT...LON 3249 11144 3251 11048 3221 11048 3202 11069
3193 11121
TIME...MOT...LOC 2249Z 153DEG 4KT 3208 11106
$$
MEYER2 follow-up statements
559
WWUS55 KTWC 072316
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
416 PM MST SUN JUL 7 2013
AZC019-072345-
/O.CON.KTWC.SV.W.0020.000000T0000Z-130707T2345Z/
PIMA AZ-
416 PM MST SUN JUL 7 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST
FOR NORTHEASTERN PIMA COUNTY...
AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG TO SEVERE THUNDERSTORMS THROUGH EASTERN
PIMA COUNTY. THE STRONGEST STORMS WERE NOTED NEAR ORO VALLEY AND
CATALINA NORTH OF TUCSON AS WELL AS IN AND AROUND THE CATALINA
MOUNTAINS. EXPECT WIND GUSTS UP TO 60 MPH...AREAS OF BLOWING DUST
AND LOCALLY HEAVY RAINFALL IN SOME LOCATIONS.
LAT...LON 3249 11144 3251 11048 3221 11048 3202 11069
3193 11121
TIME...MOT...LOC 2316Z 153DEG 4KT 3211 11108
$$961
WWUS55 KTWC 072342
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
442 PM MST SUN JUL 7 2013
AZC019-072351-
/O.EXP.KTWC.SV.W.0020.000000T0000Z-130707T2345Z/
PIMA AZ-
442 PM MST SUN JUL 7 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY WILL
EXPIRE AT 445 PM MST...
AT 440 PM MST MOST OF THE THUNDERSTORM ACTIVITY HAD ENDED ACROSS
EASTERN PIMA COUNTY. A STORM NEAR ORO VALLEY STILL APPEARED CAPABLE
OF 45 MPH WIND GUSTS AND BRIEF HEAVY RAIN.
LAT...LON 3249 11144 3251 11048 3221 11048 3202 11069
3193 11121
TIME...MOT...LOC 2341Z 153DEG 4KT 3213 11109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:00 PM MST, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 7, 2:00 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST SUN JUL 7 2013 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. HIGH PRESSURE ALOFT WILL BE NEAR THE FOUR CORNERS REGION THIS WEEK. ADEQUATE MOISTURE WILL PROVIDE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS WEEK WITH TEMPERATURES WELL ABOVE AVERAGE. ANOTHER SURGE OF MOISTURE WILL LEAD TO INCREASED THUNDERSTORM ACTIVITY BY WEDNESDAY. && .DISCUSSION...MODEST INCREASE IN SOUTHERLY FLOW IS HELPING STORMS MOVE OFF THE MOUNTAINS BETTER THIS AFTERNOON...AND GENERALLY HOTTER TEMPERATURES IN VALLEY LOCATIONS (105 AT TIA) AND SLIGHTLY BETTER SHEAR IS HELPING MAINTAIN THEM ONCE THEY GET THERE. BETTER CHANCE OF VALLEY STORMS INTO THE EVENING HOURS WITH SLOW MOVING LOCALLY HEAVY RAINFALL AS SUFFICIENT MOISTURE REMAINS IN PLACE. WEAK FLOW AND STRUCTURE AND SOME DRYING IN THE WEST WILL PROBABLY SEE A RELATIVE DOWN DAY MONDAY TO START THE WEEK. THE HIGH PRESSURE AND LESS PERVASIVE CLOUD COVER SHOULD ALLOW FOR TEMPERATURES ON THE HOTTER SIDE 5 TO 8 DEGREES ABOVE CLIMO. SURGE ACTIVITY ASSISTED BY TROPICAL INFLUENCES AS EARLY AS TUESDAY NIGHT WITH AN INVERTED TROUGH PUSHING ACROSS PORTIONS OF NORTHWEST MEXICO BY MID WEEK. AFTER A SLOW START MONDAY...MUCH OF THE REST OF THE WEEK WILL BE BUSY...ESPECIALLY THE SECOND HALF. && .AVIATION...VALID THRU 08/21Z... SCT TSRA FROM THIS AFTERNOON THROUGH 08/06Z. THUNDERSTORM WIND GUSTS 40-45 KTS WITH THE STRONGEST STORMS. 10K FT SCT-BKN CLOUDS THROUGH 08/06Z WITH THE SCT TSRA...SOME CLEARING OVERNIGHT. WIND GENERALLY AROUND 10 KTS AWAY FROM THE THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY ESPECIALLY IN THE HIGHER ELEVATIONS. BECOMING SCATTERED THUNDERSTORMS FROM WEDNESDAY THROUGH THE END OF THE WEEK. THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY AND ERRATIC WINDS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR THROUGHOUT THE WEEK. DAYTIME RELATIVE HUMIDITIES WILL RANGE FROM THE UPPER TEENS TO 30S WITH GOOD NIGHTTIME RECOVERIES. AN INCREASE IN RELATIVE HUMIDITY MID-WEEK COINCIDING WITH THE INCREASED STORM ACTIVITY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/SAMPSON
In the hours before
Special weather statement, Jul 7, 1:50 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SUN JUL 7 2013 AZZ503-507-513-072130- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 150 PM MST SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 230 PM MST... AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHEAST OF NOGALES...JUST EAST OF PATAGONIA...MOVING NORTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...PATAGONIA AND SONOITA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3154 11086 3171 11063 3154 11054 3141 11072 TIME...MOT...LOC 2050Z 162DEG 4KT 3150 11064 MEYER
Special weather statement, Jul 7, 3:01 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST SUN JUL 7 2013 AZZ503-504-072245- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 301 PM MST SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 345 PM MST... AT 255 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES WEST OF GREEN VALLEY...MOVING NORTH AT 10 MPH. AN OUTFLOW FROM THIS STORM IS EXPECTED TO PUSH THROUGH THE GREEN VALLEY AREA. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH HEAVY RAINFALL. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN PIMA COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3192 11137 3184 11093 3175 11100 3174 11127 TIME...MOT...LOC 2200Z 168DEG 8KT 3181 11118 MEYER
Special weather statement, Jul 7, 3:40 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 340 PM MST SUN JUL 7 2013 AZZ502-504-514-072330- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 340 PM MST SUN JUL 7 2013 ...SIGNIFICANT WEATHER ADVISORY UNTIL 430 PM MST... A BROAD THUNDERSTORM OUTFLOW WITH GUSTS TO 50 MPH MOVING NORTH INTO THE SOUTHERN PORTIONS OF THE TUCSON METRO AREA WILL RESULT IN AREAS OF BLOWING DUST...REDUCING VISIBILITIES TO BELOW A MILE AT TIMES. AREAS AFFECTED INCLUDE...TUCSON INTERNATIONAL AIRPORT...SOUTH TUCSON...SAN XAVIER MISSION...SAGUARO NATIONAL PARK EAST...RYAN FIELD...RITA RANCH AND DAVIS-MONTHAN AIR FORCE BASE. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT MAY INVOLVE CHAIN COLLISIONS AND MULTIPLE PILEUPS. IF DENSE DUST IS OBSERVED BLOWING ACROSS A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED LAT...LON 3222 11067 3205 11073 3207 11121 3224 11126
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:07 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 6, 7:21 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 114 min |
| Jul 6, 7:22 PM MST | Special Weather Statement | TWC | Graham | 53 min |
| Jul 6, 7:46 PM MST | Special Weather Statement | TWC | Pima | 59 min |
| Jul 6, 8:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 40 min |
| Jul 6, 8:12 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 2 hr |
| Jul 6, 8:57 PM MST | Special Weather Statement | TWC | Pinal | 48 min |
| Jul 6, 9:00 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 45 min |
| Jul 6, 10:11 PM MST | Areal Flood Advisory | TWC | Pinal | 94 min |
| Jul 7, 12:44 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 7, 1:50 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 7, 3:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Jul 7, 3:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 7, 3:40 PM MST | Special Weather Statement | TWC | 50 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.